Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 12, 2017, 6:39 PM EDT for Gordon County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 12, 2017, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182
WWUS82 KFFC 122239
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT MON JUN 12 2017
GAZ012-122315-
Gordon GA-
639 PM EDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GORDON COUNTY UNTIL 715
PM EDT...
At 639 PM EDT...a strong thunderstorm was near Calhoun...moving
northwest at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Calhoun, Sugar Valley and Oostanaula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3459 8497 3440 8487 3439 8488 3440 8495
3438 8496 3438 8497 3440 8497 3439 8498
3446 8509 3452 8509
TIME...MOT...LOC 2239Z 145DEG 10KT 3444 8496
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:31 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 12, 3:31 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT Mon Jun 12 2017 .SHORT TERM /Tonight through Tuesday Night/... A deep moist southerly flow continues over the area today as a weak short wave drifts around the northern Gulf. The eastern sections of the forecast area remained a bit drier as high pressure extended westward from the Carolinas. This pattern is expected to change little through the short term. The most likely areas of convection remain the western and central zones and capes and lifted index values generally show this trend. Expect the thunderstorms to diminish after sunset and have included no pops after 06z...however would not be surprised to see a few showers last all night. Forecast high temperatures are running near to slightly below normal for Tuesday. Forecast low temperatures are running slightly above normal due to clouds and moist air mass. 41 .LONG TERM /Wednesday through Monday/... Still not seeing any significant changes to make to the previous trends of a warm and relatively wet forecast through the extended forecast period. Weak upper troughing and a weak but persistent surface boundary across the forecast area will result in best coverage of diurnally oriented convection over the forecast area during the latter half of the work week and into the weekend. Although mid-level lapse rates and instability are moderate through this time frame, lack of any strong forcing and shear points to only a handful of strong to maybe a few isolated, marginally severe, storms each afternoon/evening. Temperatures will continue at or a bit above seasonal normals through the period. Please see the previous Long Term Forecast Discussion below. 20 Previous LONG TERM Forecast Discussion /Tuesday Night through Sunday/... Typical summer pattern expected through the extended period. As we begin on Tuesday night...will see a weak...yet somewhat messy ridge pattern across the eastern 2/3rds of the country as a closed low emerges out of the northern Rockies into the Northern Plains and carries on a negative tilt. Associated sfc reflection will move north from North Dakota into southern Canada...taking with it any hope for a change in airmass across our neck of the woods. As we go into Wednesday...plentiful moisture will be place underneath a decaying mid level ridge. Although Bermuda sfc ridging will still be in place...a trough stemming from a cyclone across far eastern Canada will extend all the way down the Eastern Seaboard into Georgia. Although models show somewhat lower PW values and QPF in the vicinity of this boundary...still think this feature will help focus POPs by afternoon. Think large majority of the activity will be diurnally driven. As the Canadian cyclone continue its eastward trek...trough feature looks to still linger as a weak sfc low develops over the Carolina Piedmont. This Piedmont trough will likely persist through most of Friday and with the de-amplification of the mid level ridge...think thunderstorm coverage will be highest these days. Pattern looks to transition to weakly cyclonic late Friday into the weekend. Numerous shortwave troughs migrating through this flow will spark thunderstorm activity all the way through the remainder of the extended...especially in the afternoon with the humid airmass remaining stagnant. Kovacik && AVIATION... 18Z Update... Variable ceilings should continue due to showers and thunderstorms but should average around bkn030-040. Thunderstorms should affect all taf sites but KAHN appears to have the lowest chance for now. Expect convection to diminish some after sunset. Surface winds SSE less than 10 kts and light and variable overnight. //ATL Confidence...18Z Update... Medium confidence for on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 88 69 90 / 20 40 10 40 Atlanta 72 86 70 88 / 30 40 20 40 Blairsville 64 82 64 84 / 30 50 20 50 Cartersville 69 87 69 89 / 30 40 20 50 Columbus 73 88 71 90 / 40 50 20 50 Gainesville 69 85 69 87 / 30 40 20 40 Macon 71 89 69 90 / 20 40 10 40 Rome 70 87 69 88 / 30 50 30 50 Peachtree City 68 87 67 88 / 30 40 20 40 Vidalia 72 88 71 89 / 20 50 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Jun 12, 12:00 PM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1200 PM EDT Mon Jun 12 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Mon Jun 12 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few of the storms could become strong with the primary threats being gusty winds, frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms will be possible across the entire area Tuesday through Sunday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 12, 1:29 PM EDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT MON JUN 12 2017
GAZ089-090-121745-
Chattahoochee GA-Muscogee GA-
129 PM EDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE AND
SOUTHERN MUSCOGEE COUNTIES UNTIL 145 PM EDT...
At 128 PM EDT...a strong thunderstorm was over Sand Hill, or 8 miles
northwest of Cusseta...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Benning/lawson Army Air Fld, Saint Marys Hills, Sand Hill,
Custer Road Terrace, Battle Park, Vista Terrace, Benning Hills,
Benning Park and Carter Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3235 8500 3238 8497 3239 8499 3239 8497
3241 8498 3242 8496 3244 8497 3249 8492
3242 8472 3225 8489 3225 8490 3226 8489
3230 8494 3233 8501
TIME...MOT...LOC 1728Z 028DEG 7KT 3238 8489
WIND...40MPHSpecial weather statement, Jun 12, 1:45 PM EDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT MON JUN 12 2017
GAZ078-079-089-090-121815-
Chattahoochee GA-Harris GA-Talbot GA-Muscogee GA-
145 PM EDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS...SOUTHWESTERN TALBOT AND MUSCOGEE COUNTIES UNTIL 215 PM
EDT...
At 145 PM EDT...a strong thunderstorm was over North Fort Benning, or
9 miles north of Cusseta...moving southwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
...small hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
North Fort Benning, Upatoi, Fort Benning/lawson Army Air Fld, Saint
Marys Hills, Sand Hill, Battle Park, Vista Terrace, Jamestown/south
Fort Benning, Box Springs, Midland, Custer Road Terrace, Eelbeck/West
Fort Benning, Benning Hills, Benning Park and Carter Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3225 8492 3226 8489 3230 8494 3233 8501
3235 8500 3238 8497 3239 8499 3239 8497
3241 8498 3242 8496 3243 8497 3265 8474
3260 8458 3223 8486 3223 8490
TIME...MOT...LOC 1745Z 029DEG 19KT 3245 8477
WIND...40MPHSpecial weather statement, Jun 12, 3:01 PM EDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT MON JUN 12 2017
GAZ053-067-121930-
Coweta GA-Meriwether GA-
301 PM EDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA AND NORTHERN
MERIWETHER COUNTIES UNTIL 330 PM EDT...
At 300 PM EDT...a strong thunderstorm was near Haralson, or 13 miles
southeast of Newnan...moving north at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Senoia, Sharpsburg, Turin and Haralson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3335 8466 3335 8457 3334 8456 3334 8455
3333 8453 3332 8452 3319 8459 3320 8468
TIME...MOT...LOC 1900Z 172DEG 6KT 3327 8461
WIND...40MPHSpecial weather statement, Jun 12, 4:26 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
426 PM EDT MON JUN 12 2017
GAZ041-042-122100-
Haralson GA-Carroll GA-
426 PM EDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARALSON AND CARROLL
COUNTIES UNTIL 500 PM EDT...
At 425 PM EDT...a strong thunderstorm was over Bremen, or 7 miles
north of Carrollton...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Bremen, Temple, Mount Zion, Waco, Abilene and Bowdon
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3367 8498 3360 8507 3367 8526 3381 8513
TIME...MOT...LOC 2025Z 117DEG 8KT 3369 8511
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 12, 5:17 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT MON JUN 12 2017
GAZ031-032-122145-
Cobb GA-Paulding GA-
517 PM EDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB AND
NORTHEASTERN PAULDING COUNTIES UNTIL 545 PM EDT...
At 516 PM EDT...a strong thunderstorm was over Due West, or 7 miles
west of Marietta...moving west at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Minor flooding may occur.
Some locations in the path of this storm include
Dallas, Kennesaw, Acworth, Hiram, Cross Roads, Due West, Lost
Mountain Park and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3402 8460 3390 8464 3390 8484 3408 8478
TIME...MOT...LOC 2116Z 101DEG 8KT 3397 8468
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 12, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT MON JUN 12 2017
GAZ012-122315-
Gordon GA-
639 PM EDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GORDON COUNTY UNTIL 715
PM EDT...
At 639 PM EDT...a strong thunderstorm was near Calhoun...moving
northwest at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Calhoun, Sugar Valley and Oostanaula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3459 8497 3440 8487 3439 8488 3440 8495
3438 8496 3438 8497 3440 8497 3439 8498
3446 8509 3452 8509
TIME...MOT...LOC 2239Z 145DEG 10KT 3444 8496
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:35 PM EDT | Special Weather Statement | FFC | Muscogee | 25 min |
| Jun 12, 12:50 PM EDT | Special Weather Statement | FFC | Fayette | 25 min |
| Jun 12, 12:59 PM EDT | Special Weather Statement | FFC | Chattahoochee | 31 min |
| Jun 12, 1:16 PM EDT | Special Weather Statement | FFC | Muscogee | 29 min |
| Jun 12, 1:29 PM EDT | Special Weather Statement | FFC | Chattahoochee | 16 min |
| Jun 12, 1:45 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 30 min |
| Jun 12, 3:01 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Jun 12, 4:26 PM EDT | Special Weather Statement | FFC | Haralson | 34 min |
| Jun 12, 5:17 PM EDT | Special Weather Statement | FFC | Cobb | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.